Comment from: Ktazz1967, 45-54 Male (Patient) Published: September 08

I have pulmonary embolism, a saddle they call it. I don't feel like I am getting any better, still in a lot of pain and can't take a deep breath. I've been to the emergency room so many times I know them by name. All they keep telling me is be patient.

Comment from: macca, 55-64 Male (Patient) Published: June 02

I am on warfarin – Coumadin for pulmonary embolism.

Comment from: Dr Rady, 25-34 Male (Caregiver) Published: October 18

My wife is 25 years old, she has given birth to our first child 3 weeks back. After one week she has suffered from severe stabbing chest pain radiating to shoulder, increasing with inspiration. There is no dyspnea, no cough, and no fever. Firstly it was diagnosed as muscular pain as the pain was relieved by analgesics for a few hours, but the pain returns again. X-ray was done and showed mild pleural effusion, she was diagnosed as having pleurisy, she received high doses of antibiotics and analgesics with no relief till the pulmonology doctor advised her to do CT angiography which showed a small peripheral pulmonary arteriole embolism with infarcted area in lower lobe of right lung, D-dimer is high, double the normal, ESR is 115. Now she takes anticoagulant therapy (Clexane 80 every 12 hours, warfarin 5mg once daily), antibiotic (clarithromycin 500mg 2tabs once daily) and analgesic.

Comment from: Nan, 65-74 Female (Patient) Published: May 09

I am a 69 year old woman....I work in my home office and I was working late one night when I felt like I was going to pass out (I had been particularly tired for weeks so I was sleeping round the clock and then getting up to work a few hours and going to bed again.....when I almost passed out I called 911 and 6 strapping young men came and helped me slide down my stairs on my bum before we reached first floor where there was a rolling gurney to carry me out to the ambulance.....after three days in the hospital and multiple tests the doctors finally ordered a CT scan and diagnosed PE; and I figured out I had been a bad girl -- I was taking HGC - a weight loss product that was a hormone.. the heart doctor who came in to see me said -- you know, taking hormones can cause blood clots! Well then I remembered too that 3 months before, I had fallen hard against the corner of a table where the corner dug into my hip really hard and that may have caused the long blood clot I had deep in my leg.....and it threw off multiple tiny blood clots in both lungs -- the hardest part of the whole thing was...after they determined I had blood clots in my lungs they became real scared for me. I had to wait an afternoon and all night through without seeing a doctor who could tell me if I could get out of bed to use the I had to use a bed pan in bed because they wouldn't let me out of bed -- and I hate bed pans! Now I am on Coumadin, but I am not very happy to read here that Coumadin - Warfarin is rat poison, only in different doses!

Comment from: 19-24 Female (Patient) Published: February 24

I am a 20 year old female. I was diagnosed with several blood clots in both lungs about 3 months ago. I was admitted into the hospital for over a week, receiving warfarin, and another blood thinner injected into my hips twice a day. I have been taking warfarin since I have been home. Three months later I am still getting blood work done every week to ensure my INR levels at a safe place (without being too high, or too low). I have been told I will be on warfarin for a minimum of 6 months, but could possibly be on a blood thinner for the rest of my life. Upon being admitted, I was close to having a stroke, or going into cardiac arrest. If anyone is ever faced with any symptoms of a pulmonary embolism, go to the ER right away, it could mean life or death.

Comment from: tink, 65-74 Female (Patient) Published: January 30

I had pulmonary embolism in both lungs. Was in ICU for 7 days and in the hospital another 7 days. It is almost six months and due to extreme inching all over my body my doctor took me off Coumadin. He had planned to take me off in two weeks anyway. I still have some shortness of breath and itching and it has been 4 days that I am off Coumadin. I hope it disappears in the next few days. I am 69 years old and have always been fairly healthy.

Comment from: jbben, 55-64 Female (Patient) Published: February 02

I had a PE in Sept 2010. I was admitted and it took quite a while to regulate my Coumadin level. Once stable they sent me home. They could find no source, though I had had a DVT in 2008. My doctor checked the INR level for a while. I was surprised when my INR went from 1.5 to 1.4 and he didn't adjust the Coumadin. A week later I had a second PE. They immediately started me on Lovenox with Coumadin. My hematologist was out of town when I was admitted and when he returned he said "no more monkeying around!" and had me taken off Coumadin and just treated me with Lovenox. I have been giving myself 2 Lovenox injections per day without any further problems. Apparently it is very hard for them to regulate Coumadin levels for me. I was told I would be on Lovenox for a few months and then they would try to switch me to Coumadin and would likely be on that all my life. It's been 4 months on Lovenox. As long as I have no further embolisms, I don't mind the injections.

Patient Comments

Viewers share their comments

Pulmonary Embolism (Blood Clot in the Lung) - Diagnosis Question: Describe the exams and tests you received that led to a diagnosis of a pulmonary embolism.
Pulmonary Embolism - Venous Doppler Question: Did you have a venous doppler study, or ultrasound? Please share your experience.
Pulmonary Embolism - Thrombolytic Therapy Question: Did you or someone you know receive thrombolytic therapy for a pulmonary embolism? Please share your story.
Pulmonary Embolism - Experience Question: Please share your experience with pulmonary embolism.
Pulmonary Embolism - Symptoms Question: Please share your experience with symptoms of pulmonary embolism.
Pulmonary Embolism - Treatment Question: What treatments did you undergo for pulmonary embolism?
Pulmonary Embolism - Risk Factors Question: Do you have risk factors for pulmonary embolism?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.